MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00567380
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.Initial reporter phone: (b)(6).(b)(4).Conclusion code d17 is being used in lieu of an adequate conclusion code for "device not returned".The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a maxforce biliary dilatation balloon was used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.According to the complainant, during the procedure, it was noted that the balloon would not inflate and was leaking.Reportedly, the device was removed from the bile duct to inspect endoscopically, and it was found that the balloon had at least 3 small hole leaks.The procedure was completed with another maxforce biliary dilatation balloon.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block e1: initial reporter phone: (b)(6).Block h6: device code a041001 captures the reportable event of balloon pinholes.Block h10: investigation results a visual examination of the returned complaint device found that the balloon and the catheter did not have any visual defects and were in a good condition.Functional evaluation was performed and the balloon was inflated without problem; however, the balloon would not hold pressure due to one pinhole located at the distal section of the body of the balloon.Microscopic analysis was performed, and it was confirmed that the balloon had a pinhole.The reported event of balloon pinhole is therefore confirmed; however, the analysis did not confirm the reported presence of three or more pinholes.This failure is likely due to factors encountered during the procedure, such as the technique used by the physician and the interaction between the balloon with the scope during the procedure, could have created friction, causing the found failure of balloon pinhole.Therefore, the most probable root cause is adverse event related to procedure because the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instruction for use (ifu)/product label.
 
Event or Problem Description

Brand Name
MAXFORCE
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11327901
Report Number3005099803-2021-00452
Device Sequence Number19111280
Product Code FGE
UDI-Device Identifier08714729097075
UDI-Public08714729097075
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K910931
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2021
Device Model NumberM00567380
Device Catalogue Number6738
Device Lot Number0023027609
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer03/05/2021
Initial Report FDA Received Date02/15/2021
Supplement Report FDA Received Date04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1